Nebraska, 2007Damaging Winds in Nebraska, July 5, 2007
July 5, 2007 · NWS LBF · 4 events in 3 counties and zones
Thunderstorms moved into North Central Nebraska during the evening hours and produced numerous severe wind reports across Brown, Keya Paha, and Holt counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved into North Central Nebraska during the evening hours and produced numerous severe wind reports across Brown, Keya Paha, and Holt counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 5, 2:26 PM CST, 34 minutes earlier.
Area forecast discussion, Jul 5, 2:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUL 5 2007
.SYNOPSIS...
WEAK CONVERGENT BOUNDARY ANCHORED ACROSS THE CENTRAL SANDHILLS THIS
AFTERNOON AND IS SERVING AS THE FOCUS FOR TSRAS THIS AFTERNOON.
MULTICELLULAR STORMS NOTED AS WIND SHEAR WEAK PER VAD DATA AND 12Z
SOUNDING DATA THIS MORNING. TEMPERATURES ARE NEAR SEASONAL NORMS
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH READINGS IN THE UPPR
80S TO LOWER 90S.
&&
.DISCUSSION...
BOUNDARY SPARKING OFF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
STALLS OUT OVERNIGHT WITH LIGHT AND VARIABLE WINDS ACROSS THE
REGION. AM EXPECTING CONVECTION TO DIE OFF QUICKLY AFTER SUNSET AS
UPPR SUPPORT LACKING. TOMORROW THIS BOUNDARY BECOMES DIFFUSE WITH
SOUTHERLY WINDS PICKING BACK UP AS SURFACE PRESSURE GRADIENT BEGINS
TO INCREASE ACROSS THE PLAINS. CONDITIONS FOR TOMORROW WILL BE DRY
WITH TEMPERATURES SIMILAR TO TODAY. BY SATURDAY THE UPPER LEVEL
RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO AN UPPER LEVEL WAVE
MOVING ACROSS CENTRAL CANADA. AS THE RIDGE DEAMPLIFIES...THE HEAT
ACROSS THE INTERMOUNTAIN WEST...WILL SPREAD EAST INTO THE CENTRAL
PLAINS. A SURFACE TROF...LINGERING ACROSS THE PANHANDLE...WILL
SPREAD EAST ON SATURDAY AS WELL. THIS WILL ADD COMPRESSIONAL WARMING
TO THE MIX. AM FCSTING TEMPS AT OR ABOVE THE CENTURY MARK WEST OF
LINE FORM CHAPPELL TO VALENTINE. BETTER CHANCES FOR ABOVE 100 TEMPS
IN THE FAR NWRN ZONES...WHERE SURFACE DRYNESS IS STILL AN ISSUE.
FOR THE EXTENDED PERIOD...MODELS ARE IN GOOD AGREEMENT WITH THE
UPPER LEVEL RIDGE CONTINUING TO BREAK DOWN WITH LOW AMPLITUDE
WESTERLY FLOW...TRANSITIONING TO NORTHWESTERLY FLOW NEXT WEEK. A
SERIES OF WAVES THROUGHOUT THE PERIOD COMBINED WITH ANOTHER FRONTAL
PASSAGE DURING MIDWEEK WILL BRING CHANCES FOR PRECIPITATION TO THE
REGION NEARLY EACH DAY. TEMPERATURES THROUGHOUT THE PERIOD WILL BE
COOLER BUT NEAR NORMAL AFTER A WARM WEEKEND AS THE REGION WILL BE
NORTH OF THE FRONT.
&&
.AVIATION...
VFR CONDITIONS SHOULD PREVAIL ACROSS THE TWEB ROUTES OVER THE NEXT 24
HOURS. CONVECTION FIRING ALONG A SOUTHWARD MOVING BOUNDARY ACROSS
THE SANDHILLS INTO THE SOUTHERN PANHANDLE WILL LEAD TO ISOLATED TO
SCATTERED CONVECTION. WIND GUSTS NEAR THESE STORMS WILL BE THE MAIN
THREAT TO LIGHT AIRCRAFT...THOUGH BRIEF HEAVY RAINFALL AND CIGS
NEARING 4K FEET WILL BE POSSIBLE IN THE STRONGER STORMS THIS
EVENING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
24/BH/DP/CLB
Hazardous weather outlook, Jul 5, 2:50 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU JUL 5 2007
NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT THU JUL 5 2007 /250 PM MDT THU JUL 5 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA...THE SANDHILLS AND INTO SOUTHWEST NEBRASKA. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED CELL MAY BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. BRIEF HEAVY
RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE MAIN
THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)
13
Thunderstorm Wind, Brown
- When
- July 5, 3:00 PM CST to 3:15 PM CST
- Where
- Brown County, 3 mi W of Ainsworth to 0.5 mi S of Ainsworth
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 42.550, -99.909
Thunderstorm outflow winds broke off a couple of large trees, took down power lines, overturned a beer truck on Highway 20 west of Ainsworth, and pushed over large storage tanks at the agricultural co-operative business in Ainsworth.
Thunderstorm Wind, Keya Paha
- When
- July 5, 5:15 PM CST
- Where
- Keya Paha County, 16 mi ENE of Springview
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.908, -99.438
Thunderstorm Wind, Holt
- When
- July 5, 6:05 PM CST
- Where
- Holt County, 13 mi NNE of Stuart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.774, -99.032
Thunderstorm Wind, Holt
- When
- July 5, 6:35 PM CST
- Where
- Holt County, 19 mi NE of Atkinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.724, -98.706
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
- Flash Flooding in Texas, July 5, 2007$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64671, 45154, 45155, 45157.